Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 99, NWS North Platte, NE

June 4, 2022Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 5:24 PM CDT for Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2022, 5:24 PM CDT (22:24 UTC)
Expired
Jun 4, 2022, 6:15 PM CDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 5:15 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WUUS53 KLBF 042224
SVRLBF
NEC111-042315-
/O.NEW.KLBF.SV.W.0099.220604T2224Z-220604T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
524 PM CDT Sat Jun 4 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lincoln County in southwestern Nebraska...

* Until 615 PM CDT.

* At 524 PM CDT, severe thunderstorms were located along a line
  extending from near Brady to 8 miles southeast of Lake Maloney
  State Recreation Area, moving east at 15 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
  Cottonwood Canyon State Wildlife Management Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 187 and 204.
 Highway 83 between mile markers 73 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 10024 4082 10048 4100 10078 4111 10050
TIME...MOT...LOC 2224Z 287DEG 11KT 4099 10045 4098 10062 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
2 follow-up statements
323 
WWUS53 KLBF 042245
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
545 PM CDT Sat Jun 4 2022

NEC111-042315-
/O.CON.KLBF.SV.W.0099.000000T0000Z-220604T2315Z/
Lincoln NE-
545 PM CDT Sat Jun 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

At 544 PM CDT, severe thunderstorms were located along a line
extending from near Brady to 8 miles south of Maxwell, moving east at
15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
Cottonwood Canyon State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 188 and
204.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 10024 4082 10048 4098 10074 4111 10050
TIME...MOT...LOC 2244Z 287DEG 11KT 4097 10039 4096 10056 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Sporer
941 
WWUS53 KLBF 042309
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
609 PM CDT Sat Jun 4 2022

NEC111-042318-
/O.EXP.KLBF.SV.W.0099.000000T0000Z-220604T2315Z/
Lincoln NE-
609 PM CDT Sat Jun 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 615 PM CDT...

The storms which prompted the warning remain severe but have moved 
out of the warned area. Therefore, this warning will be allowed to 
expire and a new warning has been issued.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.

LAT...LON 4099 10024 4082 10048 4098 10074 4111 10050
TIME...MOT...LOC 2308Z 287DEG 11KT 4095 10031 4094 10048 

$$

Sporer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 2:20 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
220 PM CDT Sat Jun 4 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 220 PM CDT Sat Jun 4 2022

Early afternoon satellite imagery continues to show a good amount of
sunshine across central and western Nebraska. However expect convective
trends will be on the upswing as we head into this evening as
instability pools along and ahead of a frontal boundary draped across
northern Nebraska. It will likely take until early this evening to
erode the cap and forcing is not very robust, but hodographs near the
front are nicely curved in the low levels, mid/upper lapse rates are
steep, and DCAPE values are elevated across southwest Nebraska.
Expected evolution of convection is for isolated/widely scattered
storms to form along the boundary which will generally be along/south of
highway 2, then grow upscale with coverage remaining scattered and
eventually cluster up and develop into a convective complex across
southeastern Nebraska early tonight. 40kts of 0-6 bulk shear looks
sufficient to support organized updrafts in some of the discrete storms
with significant CAPE in the hail growth zone to generate primary
severe threats of large hail and damaging wind from roughly 7PM until
around Midnight when convection slides off to our southeast and
consolidates. However will also have to monitor convective trends
upstream across SD as there are indications for an MCS to develop aided
by a bit of a low level jet and brush along the NE/SD border late
tonight/early Sunday morning with potential for hail/wind.

The cold pool associated with the MCS diving down into eastern Nebraska
will give a good push to the frontal boundary and drive southward into
Nebraska on Sunday as a dryline surges eastward during the afternoon. A
combination of interaction between the dryline, lingering frontal
boundary, and residual cold pool boundaries from earlier convection will
trigger thunderstorm development again late Sunday afternoon/evening.
The best instability will reside off to our southeast and support
development of another MCS across southeast Nebraska into Kansas Sunday
evening. However, an axis of unstable air will reside along the
lingering frontal boundary with enough boundary layer shear to support
at least widely scattered cells with good updrafts and a threat for
large hail and damaging winds. The convective threat Sunday evening
will be over by Midnight with lingering showers/thunder overnight
Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 220 PM CDT Sat Jun 4 2022

A good surge of jet energy will push through the low amplitude upper
ridge and work with the lingering frontal boundary draped across
western Nebraska to trigger another round of thunderstorms late Monday
afternoon and evening. One convective complex looks to develop late in
the day and move across western/southwestern Nebraska, while another
complex develops and moves across SD and into eastern Nebraska Monday
night. There looks to be enough overlap of good shear and limited
instability to support a marginal severe threat across western Nebraska
but the better threat will reside off to our southwest where synoptic
forcing is expected to be more robust.

Thereafter, ensemble guidance is in good agreement in keeping the quasi
zonal progressive flow regime across the nation with gradual
amplification of an eastern trof/western ridge through late next week.
Expect the net result will be cool temperatures and active weather with
a good chance for showers and thunderstorms continuing each day through
the middle of next week, followed by a trend toward warmer temperatures
and a bit less active weather heading into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1240 PM CDT Sat Jun 4 2022

Quiet conditions expected through mid-afternoon before convection is
expected by late afternoon and into evening. Some thunderstorms may
be severe with large hail and strong winds as the primary threats.
Visibility reductions should be expected in heavy rainfall from
these storms. Storms move out of the area by Sunday morning with a
return of quieter weather again through 18Z Sunday. Additional
thunderstorm chances are expected Sunday afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Kulik
Hazardous weather outlook, Jun 4, 2:51 PM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
251 PM CDT Sat Jun 4 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-052000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
251 PM CDT Sat Jun 4 2022 /151 PM MDT Sat Jun 4 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are possible late this afternoon and evening across
portions of north central and western Nebraska. Some storms may
be strong to severe with the greatest threat for severe storms
generally south of Highway 2. Large hail and gusty winds are the
main severe threats along with localized heavy rainfall

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Thunderstorm chances continue on Sunday and Monday. On Sunday,
there is slight risk for severe thunderstorms mainly along and
east of Highway 83. Some storms may be strong to severe with the
main hazards being large hail and damaging winds.

Near daily thunderstorm chances continue through Friday in the
afternoon and evening. Exact timing and location still remains
uncertain as well as severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 4, 5:05 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
505 PM CDT Sat Jun 4 2022

NEZ038-042230-
Custer NE-
505 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of east central Custer
County through 530 PM CDT...

At 504 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weissert, or near Broken Bow. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Broken Bow, Berwyn, Weissert and Westerville.

This includes the following highways...
 Highway 183 between mile markers 94 and 102.
 Highway 2 between mile markers 279 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4142 9965 4152 9951 4142 9927 4123 9953
TIME...MOT...LOC 2204Z 316DEG 4KT 4143 9953

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 5:06 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
506 PM CDT Sat Jun 4 2022

NEZ038-042230-
Custer NE-
506 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southwestern Custer
County through 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 22 miles southwest of Broken Bow. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Callaway, Lodi and Milldale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4127 10017 4138 10001 4125 9977 4107 10003
TIME...MOT...LOC 2206Z 316DEG 4KT 4127 10004

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer
Special weather statement, Jun 4, 5:08 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
508 PM CDT Sat Jun 4 2022

NEZ059-042245-
Lincoln NE-
508 PM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of southeastern Lincoln
County through 545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 14 miles southeast of North Platte. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brady, Maxwell, Jeffrey Canyon State Wildlife Management Area and
Cottonwood Canyon State Wildlife Management Area.

This includes Interstate 80 in Nebraska between mile markers 188 and
202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4099 10069 4111 10052 4100 10030 4082 10056
TIME...MOT...LOC 2208Z 316DEG 3KT 4100 10054

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sporer

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:55 PM CDTSpecial Weather StatementLBFChase50 min
Jun 3, 7:58 PM CDTSpecial Weather StatementLBFPerkins47 min
Jun 3, 8:03 PM CDTSevere Thunderstorm WarningLBFChase57 min
Jun 3, 8:05 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins34 min
Jun 3, 8:26 PM CDTSpecial Weather StatementLBFPerkins49 min
Jun 3, 9:20 PM CDTSpecial Weather StatementLBFBlaine25 min
Jun 3, 9:47 PM CDTSpecial Weather StatementLBFLincoln28 min
Jun 3, 9:55 PM CDTSpecial Weather StatementLBFLincoln35 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan45 min
Jun 3, 10:47 PM CDTSpecial Weather StatementLBFCuster28 min
Jun 4, 1:03 AM CDTSevere Thunderstorm WarningLBFCherry42 min
Jun 4, 1:42 AM CDTSpecial Weather StatementLBFCherry33 min
Jun 4, 5:05 PM CDTSpecial Weather StatementLBFCuster25 min
Jun 4, 5:06 PM CDTSpecial Weather StatementLBFCuster24 min
Jun 4, 5:08 PM CDTSpecial Weather StatementLBFLincoln37 min
Jun 4, 5:13 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jun 4, 5:21 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster39 min
Jun 4, 5:28 PM CDTSpecial Weather StatementLBFLogan32 min
Jun 4, 5:38 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas52 min
Jun 4, 5:40 PM CDTSpecial Weather StatementLBFDeuel35 min
Jun 4, 5:54 PM CDTSpecial Weather StatementLBFCuster51 min
Jun 4, 5:56 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith62 min
Jun 4, 6:01 PM CDTSpecial Weather StatementLBFDeuel44 min
Jun 4, 6:07 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Lincoln38 min
Jun 4, 6:11 PM CDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 6:19 PM CDTSevere Thunderstorm WarningLBFFrontier26 min
Jun 4, 6:27 PM CDTSpecial Weather StatementLBFFrontier18 min
Jun 4, 6:36 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min
Jun 4, 6:39 PM CDTSpecial Weather StatementLBFCuster36 min
Jun 4, 6:43 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
Jun 4, 6:50 PM CDTSevere Thunderstorm WarningLBFCuster40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.